MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED S2 Ø5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED S2 Ø5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1796-5040S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that when customer opened a package of a stainless steel screw it was noticed that the package contained a different product (titanium screw k0c971b).
 
Additional Manufacturer Narrative
The locking screw, fully threaded s2 ø5x40 mm is the only reported device and considered the primary product.A further associated product (the titanium locking screw - allegedly found in the packaging of the primary product) was returned, but was not part of the product inquiry (product grid).Nevertheless, since the issue is about a package which allegedly contained a different product than labelled, the manufacturing documents of the (associated) titanium locking screw have also been reviewed, in particular the packaging / labeling documents; no deviation was found.Likewise, the review of the device history records for the reported locking screw, fully threaded s2 ø5x40 mm (stainless steel) revealed no conspicuities, in particular regarding the packaging / labeling documents.The total quantity of labels used for both locking screws was verified; no deviation was found.Both products were documented as faultless prior to distribution.The reported event could not be confirmed since a mix-up during the packaging process can be excluded.The locking screws were packed at different locations; the time interval between both packaging processes was three weeks.The reported event was not caused by a deficiency of the product(s) resp.By a mislabeling by the manufacturer.Based on the fact, that both items (locking screw, fully threaded s2 ø5x40 mm, catalogue # 17965040s, lot code k07c716 and locking screw, fully threaded t2 tibia ø5x40 mm, catalogue # 18965040s, lot code k0c971b) were delivered to the complaining hospital, a mix-up in the hospital appears more likely than an error during the packaging process, which is precisely documented without indication of deviation.Considering the above observations any review of complaint history and risk analysis was dispensable in this case and any potential corrective / preventive actions have been deemed unnecessary.The root cause of the reported event is not device related.No non-conformity was identified.
 
Event or Problem Description

Brand Name
LOCKING SCREW, FULLY THREADED S2 Ø5X40 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key6517298
Report Number0009610622-2017-00123
Device Sequence Number248696
Product Code HSB
UDI-Device Identifier04546540399731
UDI-Public(01)04546540399731(11)170113(17)211231(10)K07C716
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K032579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number1796-5040S
Device Catalogue Number17965040S
Device Lot NumberK07C716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by Manufacturer06/29/2017
Initial Report FDA Received Date04/24/2017
Supplement Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;